Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

February 27, 2012Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Feb 27, 2012, 3:36 PM EST for Indian River County, Florida. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 27, 2012, 3:36 PM EST (20:36 UTC)
Expired
Feb 27, 2012, 5:00 PM EST
In force
84 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 22 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WWUS82 KMLB 272036
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EST MON FEB 27 2012

FLZ047-054-272200-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
336 PM EST MON FEB 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER SOUTHERN BREVARD COUNTY...NORTHERN INDIAN
RIVER COUNTY...

* UNTIL 500 PM EST.

AT 331 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO 
STORMS IN THE PROCESS OF COLLIDING OVER SOUTHERN BREVARD AND 
NORTHERN INDIAN RIVER COUNTIES. BOTH OF THESE STORMS ARE CAPABLE OF 
PRODUCING STRONG WIND GUSTS UP TO 50 MPH AS THEY COLLIDE. THESE 
STORMS WILL MOVE TO THE EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE MICCO...FELLSMERE...SEBASTIAN INLET RECREATION.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND 
GUSTY WINDS OF UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO 
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL 
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE 
STORM PASSES.

LAT...LON 2775 8088 2808 8087 2807 8059 2798 8054
      2798 8053 2807 8057 2807 8055 2775 8038
      2767 8036
TIME...MOT...LOC 2034Z 292DEG 9KT 2798 8073

$$


MOSES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 27, 2:40 PM EST, 56 minutes earlier.

Area forecast discussion, Feb 27, 2:40 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EST MON FEB 27 2012

...STRONG STORMS POSSIBLE THE REMAINDER OF THE AFTERNOON...

.DISCUSSION...

CURRENT-REMAINDER OF AFTERNOON...CONCERN MOUNTING OVER CONVECTIVE
POTENTIAL THIS AFTERNOON ACROSS EAST CENTRAL FLORIDA. SOME BREAKS IN
THE CLOUDS SOUTH OF ORLANDO ALLOWING FOR THE ATMOSPHERE TO
DESTABILIZE. AT THE SURFACE A WEAK SURFACE BOUNDARY LIES EAST-WEST
ORIENTED FROM NEAR SCOTTSMOOR-ORLANDO-OCALA AND OUT OVER THE COASTAL
WATERS. PREVIOUSLY THIS BOUNDARY HAS ACTED AS A FOCUS FOR STORM
DEVELOPMENT OVER THE MARINE WATERS AND NOW CONVECTION IS ERUPTING
ACROSS TURTLE MOUNT...APOLLO BEACH...SHILOH AND NEAR AURANTIA AND
TURNBULL. FURTHER NORTH OF THIS BOUNDARY AND CONVECTION THE
ATMOSPHERE REMAINS MORE STABLE WITH LIGHT RAINFALL PASSING WEST TO
EAST THANKS IN PART TO AN UPPER LEVEL DISTURBANCE TRAVERSING THE
AREA. THE WRF_ARW9 MODEL CONTINUES TO HINT AT SEA BREEZE/CONVECTIVE
BOUNDARY COLLISIONS ACROSS THE EAST CENTRAL PENINSULA THIS AFTERNOON
IGNITING DEEP CONVECTION. TEMPERATURES ALOFT AT 500 MB REMAIN FAIRLY
COOL AT -13C AS OBSERVED FROM THE 16Z KXMR SOUNDING. MID-LEVEL
ASCENT AND DIFFLUENCE ALOFT WILL BE FAVORABLE FOR SHOWER/STORM
DEVELOPMENT AS WELL. MAIN THREATS FROM STORMS INCLUDE FREQUENT CLOUD
TO GROUND LIGHTNING...SMALL HAIL...GUSTY DOWNBURST WINDS TO 50 MPH
AND TORRENTIAL DOWNPOURS. CELL MOVEMENT SHOULD BE TOWARDS THE EAST
OR NORTHEAST AT 10 TO 15 MPH.

TONIGHT...THE SHORTWAVE IMPULSE WILL BE OFF THE FLORIDA EAST COAST
AND INTO THE WESTERN ATLANTIC EARLY THIS EVENING. SOME LINGERING
SHOWER/ISOLATED STORM ACTIVITY MAY BE POSSIBLE DUE TO RESIDUAL
MOISTURE AND POTENTIAL BOUNDARY COLLISIONS FROM EARLIER IN THE DAY.
THE WRF_ARW9 SHORT RANGE MODEL DETAILS A WEAK BACKDOOR BOUNDARY
PUSHING SOUTHWARD LATER THIS EVENING AND OVERNIGHT. THIS FEATURE IS
PROGGED TO BE ACROSS NORTH-CENTRAL BREVARD COUNTY BY SUNRISE TUE
MORNING. HAVE INCLUDED SMALL POPS PAST MIDNIGHT ALONG THE TREASURE
COAST. WINDS WILL BECOME LIGHT THIS EVENING. SOME BREAKS IN THE
CLOUDS TONIGHT BEHIND THE LATEST WEATHER SYSTEM THOUGH LOWS WILL
REMAIN MILD AND IN THE 60S AREAWIDE. WITH RECENT MOISTURE HANGING
AROUND SHORT TERM MODELS ARE PICKING UP ON AREAS OF FOG DEVELOPMENT
LATE TONIGHT INTO EARLY TUE MORNING. EXPECT SOME AREAS TO EXPERIENCE
LOCALLY DENSE FOG. DEPENDING ON HOW THIS EVOLVES FUTURE SHIFTS MAY
NEED TO MONITOR FOR A DENSE FOG ADVISORY.

TUE...WE MAY BE DEALING WITH SOME AREAS OF FOG/LOW STRATUS CLOUDS OR
BOTH BY DAYBREAK. THE GFS WANTS TO KEEP SOME AREAS SOCKED IN THROUGH
MID TO LATE MORNING. ELSEWHERE...WEAKENING HIGH PRESSURE CONTINUES
TO GET NUDGED SOUTHWARD ACROSS THE WESTERN ATLANTIC. EARLY MORNING
LIGHT NORTH TO NORTHEAST WINDS WILL CONTINUE TO VEER TO NORTHEAST OR
EAST-NORTHEAST THROUGH THE AFTERNOON. A WEAK FRONTAL BOUNDARY
SLIDING DOWN THE EASTERN PENINSULA EARLY IN THE PERIOD WILL PROVIDE
A SMALL THREAT FOR SHOWERS ALONG THE TREASURE COAST WITH THE SMALL
THREAT CONTINUING HERE WITH THE AFTERNOON SEA BREEZE DEVELOPMENT
EARLY IN THE AFTERNOON. FOR NOW...WILL KEEP SMALL POPS ~20 PERCENT
FORECAST FOR THESE AREAS. WILL KEEP CONDITIONS DRY NORTH OF HERE.
THE WARMING TREND CONTINUES WITH HIGHS IN THE UPPER 70S TO LOWER 80S
AREAWIDE.

TUE NIGHT...MILD OVERNIGHT MINS IN THE LOW TO MID 60S...MOIST LOW
LEVELS AND LIGHT TO CALM WINDS DURING THE LATE NIGHT HOURS AS WEAK
LOW LEVEL RIDGE AXIS BUILDS ACROSS THE CENTRAL PENINSULA. FORMATION
OF LATE NIGHT FOG WILL AGAIN BE THE MAIN CONCERN AND MAY HAVE
LOCALLY DENSE FOG TO CONTEND WITH IN SOME AREAS NEAR SUNRISE WED.

WED-FRI...DEEP LAYER RIDGE OVER THE AREA MID WEEK WILL GRADUALLY
BECOME FLATTENED OUT AND SHUNTED A LITTLE SOUTHWARD BY DISTURBANCES
PASSING TO THE NORTH THROUGH THE LATE WEEK. GENERALLY DRY AND WARM
CONDITIONS CAN BE EXPECTED IN THIS PATTERN WITH HIGHS IN THE
LOW/MID 80S...EVEN A FEW UPPER 80S INLAND BY LATE WEEK.

WEEKEND...(PREVIOUS) LTST GUIDANCE SUPPORTS BREAKDOWN OF THE RIDGE
PATTERN LOCALLY AROUND SAT WITH APPROACH OF A STRONGER FRONT. WILL
MENTION FIRST RAIN CHC WITH THIS APCHG FRONT SAT NIGHT INTO SUNDAY
AND SWIFT FRNTAL PSG WILL ACCOMPANY A BRIEF RAIN CHC WITH A GOOD
COOLDOWN INTO THE LOWER/MID 50S AFTER THE FRONT EARLY NEXT WEEK.

&&

.AVIATION...LCL MVFR KISM-KTTS NORTHWARD THIS AFTERNOON DUE IN PART
TO SURFACE BOUNDARY STREWN OVER THE AREA AND DISTURBANCE ALOFT
TRAVERSING THE NORTHERN PENINSULA. HOWEVER...THERE SHOULD BE SOME
IMPROVEMENT THRU LATE AFTERNOON. FURTHER SOUTH BREAKS IN THE CLOUDS
HAVE ALLOWED FOR THE ATMOSPHERE TO DESTABILIZE AND WILL MONITOR FOR
STRONG STORM DEVELOPMENT WITH JUICY SURFACE DEWPOINTS AND COOLER AIR
ALOFT. SEA BREEZE/MESOSCALE OUTFLOW COLLISIONS THIS AFTN MAY IGNITE
ADDITIONAL CONVECTION. FREQUENT LIGHTNING...GUSTY DOWNBURST
WINDS/SMALL HAIL ALL IN PLAY. MVFR SHRA/IFR SCT TSRA THRU THIS AFTN.
SCT MVFR SHRA ENDING THIS EVENING BY MIDNIGHT WITH DECREASING
CLOUDINESS. HOWEVER...SHORT TERM MODELS HINT AT AREAS OF IFR FOG
LATE TONIGHT/EARLY TUE MORNING.

&&

.MARINE...CURRENT-TONIGHT...SOUTHEAST EARLY EVENING WINDS WILL
SLOWLY TRANSITION TO N/NNE (NORTH LEGS) LATER TONIGHT BEHIND A
BACKDOOR SURFACE FEATURE TRAVELING DOWN THE EAST COAST OF FLORIDA.
WIDELY SCATTERED LIGHT SHOWERS MAY BE POSSIBLE ALONG THIS FRONT LATE
TONIGHT. WIND SPEEDS WILL DECREASE FROM NEAR 15 KTS OFFSHORE THIS
AFTERNOON TO AROUND 10 KTS OR LESS FOR LATER THIS EVENING AND
OVERNIGHT. HOWEVER THE AFOREMENTIONED BOUNDARY IS FORECAST TO BE
NEAR SEBASTIAN INLET BY DAYBREAK WITH AREAS SOUTHWARD STILL
MAINTAINING THE LIGHT S/SE FLOW. SEAS WILL CONTINUE TO GRADUALLY
SUBSIDE 3-4 FT NEAR SHORE AND 4-5 FT OFFSHORE LATER TONIGHT...BUT
WILL BE FORCED TO CONTINUE CAUTIONARY STATEMENTS OFFSHORE FOR NOW.
CHOPPY WAVE PERIODS REMAIN AROUND 6-7 SECONDS.

AFTERNOON/EVENING CONVECTION MAY LINGER INTO MID (MONDAY) EVENING.
SOME OFFSHORE MOVING STORMS MAY BE ON THE STRONG SIDE...ESPECIALLY
CAPE SOUTHWARD...WITH GUSTY DOWNBURST WINDS/FREQUENT LIGHTNING AND
SMALL HAIL.

TUE...HIGH PRESSURE RIDGING WILL REMAIN TO THE NORTH WITH N/NE WINDS
10-12 KTS OR LESS. THE AFOREMENTIONED BOUNDARY WILL CONTINUE TO
TRUDGE SOUTHWARD REMAINING A FOCUS FOR SHOWER DEVELOPMENT INTO EARLY
AFTERNOON OVER THE SOUTHERN COASTAL WATERS. COASTAL WATERS MAINLY
NORTH OF SEBASTIAN INLET SHOULD REMAIN PRECIPITATION FREE. SEAS
CONTINUE 3-4 FT NEAR SHORE AND 4-5 FT OFFSHORE.

TUE NIGHT-SAT...RIDGE SETTLING FROM ATLANTIC ACROSS THE FL PENINSULA
MID WEEK AND DRIFTING A LITTLE SOUTHWARD INTO THE LATE WEEK. WIND
DIRECTIONS WILL BE DICTATED BY POSITION OF THE RIDGE AXIS BUT
GERNALLY AOB 10-15KT THROUGH FRIDAY. SEAS IN THE 2-4 FT RANGE...
UP TO 5 FT WELL OFFSHORE. BOATING CONDITIONS MAY DETERIORATE BY THE
WEEKEND WITH NEXT FRONTAL SYSTEM APPROACHING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  60  77  62  80 /  30  10  10  10
MCO  61  83  62  86 /  30  10  10  10
MLB  65  80  66  83 /  30  20  10  10
VRB  63  82  65  82 /  30  20  10  10
LEE  59  81  61  84 /  20  10  10  10
SFB  61  82  62  85 /  30  10  10  10
ORL  62  82  63  85 /  30  10  10  10
FPR  63  80  64  83 /  30  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...SEDLOCK
LONG TERM....GLITTO
AVIATION...GUSEMAN
Hazardous weather outlook, Feb 27, 10:38 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1038 AM EST MON FEB 27 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-271800-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1038 AM EST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCE OVER THE EASTERN GULF OF MEXICO WILL
PUSH ACROSS CENTRAL FLORIDA THIS AFTERNOON. CLOUDS AND PASSING
LIGHT TO MODERATE RAIN ACROSS NORTHERN SECTIONS WILL LIMIT DAYTIME
HEATING. HOWEVER...MORE BREAKS IN THE CLOUDS TO THE SOUTH WILL
INCREASE DAYTIME HEATING AND COUPLED WITH COOL MID LEVELS AND THE
DISTURBANCE...AFTERNOON STORM POTENTIAL WILL BE ENHANCED. AREAS NEAR
AND SOUTH OF METRO ORLANDO AND PORT CANAVERAL WILL BE MORE FAVORED
FOR STORMS...BUT STORM FORMATION WILL BE ALSO POSSIBLE TO THE NORTH
IN ANY AREAS WHERE THE CLOUDS MANAGE TO BREAK.

STORMS WILL PRODUCE HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES. ADDITIONALLY...A FEW STRONGER STORMS MAY PRODUCE
DOWNBURST WINDS TO 50 MPH AND HAIL UP TO THE SIZE OF COINS. MOVE
INDOORS AT THE FIRST SIGN OF A DEVELOPING OR APPROACHING STORM.

.DENSE FOG/SMOKE IMPACT...
SKIES WILL CLEAR LATE TONIGHT AND WINDS WILL DIMINISH AS A HIGH
PRESSURE RIDGE OFF THE MID ATLANTIC COAST WEAKENS AND MOVES OVER
THE ATLANTIC. AREAS OF FOG ARE EXPECTED TO FORM LATE TONIGHT AND
CONTINUE THROUGH EARLY MORNING TUESDAY. THE FOG MAY BECOME DENSE
IN AREAS...ESPECIALLY IN LOCATIONS THAT RECEIVE RAIN TODAY.

.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND A FEW STORMS WILL MOVE EAST AROUND 15 KNOTS ACROSS THE
INTRACOASTAL AND ATLANTIC WATERS THIS AFTERNOON. STORMS WILL BE
CAPABLE OF PRODUCE SURFACE WIND GUSTS TO 35 KNOTS...FREQUENT CLOUD
TO WATER LIGHTNING STRIKES...AND POSSIBLY A WATERSPOUT.

.WIND AND SEA IMPACT...
A MODERATE TO FRESH SOUTHEASTERLY BREEZE WILL GENERATE CHOPPY 4 TO
6 FOOT SEAS WITH DOMINANT PERIODS 7 SECONDS OR LESS. SMALL CRAFT
SHOULD EXERCISE CAUTION WHEN VENTURING INTO THE OPEN ATLANTIC
TODAY DUE TO THE ROUGH CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW/GLITTO

In the hours before

Special weather statement, Feb 27, 12:53 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1253 PM EST MON FEB 27 2012

FLZ147-271830-
NORTHERN BREVARD COUNTY-
1253 PM EST MON FEB 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...

* UNTIL 130 PM EST.

AT 1251 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER HAULOVER CANAL...
MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KLONDIKE BEACH AND MERRITT ISLAND WILDLIFE REFUGE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2851 8055 2854 8073 2860 8073 2862 8079
      2856 8079 2857 8086 2876 8085 2866 8082
      2866 8079 2869 8079 2871 8075 2879 8084
      2879 8077 2871 8071 2868 8066 2879 8075
      2878 8071 2859 8057
TIME...MOT...LOC 1752Z 280DEG 13KT 2868 8076

52
Special weather statement, Feb 27, 2:01 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
201 PM EST MON FEB 27 2012

FLZ058-059-064-271945-
MARTIN-OKEECHOBEE-ST. LUCIE-
201 PM EST MON FEB 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER WESTERN MARTIN COUNTY...
SOUTHEASTERN OKEECHOBEE COUNTY...SOUTHWESTERN ST. LUCIE COUNTY...

* UNTIL 245 PM EST.

AT 200 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES EAST
OF FOUR SEASONS ESTATES...MOVING EAST-SOUTHEAST AT 20 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. HAIL UP TO THE SIZE OF COINS IS ALSO POSSIBLE.

LAT...LON 2721 8079 2736 8074 2731 8032 2701 8050
TIME...MOT...LOC 1900Z 287DEG 16KT 2725 8067

52
Special weather statement, Feb 27, 3:36 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EST MON FEB 27 2012

FLZ047-054-272200-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
336 PM EST MON FEB 27 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER SOUTHERN BREVARD COUNTY...NORTHERN INDIAN
RIVER COUNTY...

* UNTIL 500 PM EST.

AT 331 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
STORMS IN THE PROCESS OF COLLIDING OVER SOUTHERN BREVARD AND
NORTHERN INDIAN RIVER COUNTIES. BOTH OF THESE STORMS ARE CAPABLE OF
PRODUCING STRONG WIND GUSTS UP TO 50 MPH AS THEY COLLIDE. THESE
STORMS WILL MOVE TO THE EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MICCO...FELLSMERE...SEBASTIAN INLET RECREATION.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2775 8088 2808 8087 2807 8059 2798 8054
      2798 8053 2807 8057 2807 8055 2775 8038
      2767 8036
TIME...MOT...LOC 2034Z 292DEG 9KT 2798 8073

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 12:53 PM ESTSpecial Weather StatementMLBBrevard37 min
Feb 27, 12:55 PM ESTSpecial Marine WarningMLB42 min
Feb 27, 2:01 PM ESTSpecial Weather StatementMLBMartin44 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.